Utah, 2005Heavy Snow in Utah, December 1 to 2, 2005
December 1 to 2, 2005 · NWS SLC · 1 event in 1 county or zone
1 heavy snow, as filed by the National Weather Service.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Dec 1, 10:25 AM MST, 35 minutes earlier.
Area forecast discussion, Dec 1, 10:25 AM MST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1025 AM MST THU DEC 1 2005
.SYNOPSIS...A WARM FRONT OVER NORTHERN UTAH THIS MORNING WILL EXIT
TO THE NORTHEAST THIS AFTERNOON. A MOIST AIR MASS WILL REMAIN OVER
UTAH AHEAD OF A COLD FRONT SCHEDULED TO ARRIVE EARLY FRIDAY. A SERIES
OF COLD UPPER LEVEL DISTURBANCES WILL FOLLOW FRIDAY NIGHT THROUGH THE
WEEKEND.
&&
.DISCUSSION...A WARM FRONT MOVING EAST ACROSS NRN UTAH HAS GENERATED
WIDESPREAD SNOW ACROSS THE MOUNTAINS/MOUNTAIN VALLEYS THIS MORNING.
THE HEAVIEST PRECIP SO FAR HAS REMAINED NEAR THE UT/ID BORDER.
FAVORABLE OROGRAPHICS LIKELY CONTRIBUTING TO THE HEAVIER PRECIP...
WITH SOME DYNAMIC SUPPORT FROM THE WEAK SHORTWAVE EVIDENT IN
THE WATER VAPOR IMAGERY RACING EAST ALONG THE UT/ID BORDER.
LIFT FROM WARM ADVECTION PROGGED TO WEAKEN SOMEWHAT THIS AFTERNOON.
OROGRAPHIC INFLUENCES STILL IN PLAY THIS AFTERNOON UP NORTH...WITH
SIGNIFICANT SNOWFALL STILL A GOOD BET WITH DEEP LAYER MOISTURE OVER
THE AREA. WILL EXTEND THE SNOW ADVISORIES FOR THE CACHE VALLEY AND
SW WY AS THE EVENT WILL EXTEND BEYOND THIS MORNING.
THE COLD FRONT SCHEDULED TO ARRIVE EARLY FRIDAY HAS MOVED INTO THE
PACIFIC NW THIS MORNING. THIS FRONT SHOULD PACK A GOOD PUNCH AS IT
MOVE INTO AN AREA OF DEEP LAYER MOISTURE WITH FAIRLY STRONG LOW-
LEVEL COLD ADVECTION. THE ONLY NEGATIVE MAY BE THAT THE BEST
DYNAMICS AND MID-LEVEL THERMAL SUPPORT REMAIN NORTH OF THE STATE
UNTIL FRIDAY NIGHT.
A COLD CYCLONIC W-NW FLOW WILL REMAIN OVER THE GREAT BASIN THROUGH
THIS WEEKEND. A SERIES OF EMBEDDED DISTURBANCES WILL RACE ACROSS
THE AREA...BRINGING ADDITIONAL COLD AIR AND PERIODIC SNOWS TO THE
NRN/CNTRL ZONES INTO SUNDAY. STRONG RIDGING OVER THE ERN PACIFIC
EARLY NEXT WEEK WILL MAINTAIN A COLD NORTHERLY FLOW INTO THE BASIN
HEADING INTO EARLY TUESDAY.
WILL ISSUE AN UPDATE TO EXTEND SOME OF THE ADVISORIES INTO THIS
AFTERNOON. REMAINDER OF THE FORECAST LOOKS FINE FOR NOW.
&&
.AVIATION...OUTFLOW ASSOCIATED WITH PRECIPITATION ACROSS FAR
NORTHERN UTAH HAS RESULTED IN A NORTHERLY SURFACE WIND AT KSLC THIS
MORNING. AS THIS AREA OF PRECIPITATION CONTINUES TO WEAKEN...A
STRENGTHENING SOUTHERLY GRADIENT SHOULD ALLOW THE WINDS AT KSLC TO
COME AROUND TO SOUTHERLY AND BECOME GUSTY BY 18Z OR SO. CEILINGS
WILL REMAIN AROUND 7000 FT THROUGH 1800Z...BEFORE GRADUALLY RISING
ABOVE THIS LEVEL BY THE 20-21Z TIMEFRAME. NO PRECIPITATION IS
EXPECTED AT KSLC UNTIL AFTER 12Z FRIDAY.
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WINTER STORM WARNING NORTHERN MTNS THROUGH FRIDAY UTZ007>009
...SNOW ADVISORY TODAY FOR THE CACHE VALLEY AND THE WASATCH
MOUNTAIN VALLEYS AND UINTAH BASIN INTO TONIGHT UTZ001-006-011.
WY...SNOW ADVISORY THROUGH TONIGHT WYZ021.
&&
CONGER...PUBLIC
SEAMAN...AVIATIONHazardous weather outlook, Dec 1, 5:09 AM MST, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
509 AM MST THU DEC 1 2005
UTZ001>021-WYZ021-021300-
CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY-
CENTRAL AND SOUTHWEST MOUNTAINS-
GLEN CANYON RECREATION AREA/LAKE POWELL-
GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS-
NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT-
SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK-
WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH-
WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS-
WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS-
509 AM MST THU DEC 1 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS UTAH AND
EXTREME SOUTHWESTERN WYOMING.
.DAY ONE... TODAY AND TONIGHT
PERIODS OF HEAVY SNOW AND STRONG WIND WILL AFFECT THE CENTRAL
AND NORTHERN MOUNTAINS...NORTHERN MOUNTAIN VALLEYS OF UTAH AND
SOUTHWEST WYOMING TODAY AND TONIGHT. RAIN AND SNOW WILL DEVELOP
ACROSS THE HIGHER TERRAIN OF SOUTHERN UTAH TONIGHT. REFER TO THE
LATEST WINTER WEATHER STATEMENT...SLCWSWSLC...FOR DETAILS.
.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY
AN ACTIVE WEATHER PATTERN WILL REMAIN IN PLACE ACROSS THE OUTLOOK
AREA THROUGH THE WEEKEND. SIGNIFICANT AMOUNTS OF SNOW AND GUSTY WINDS
ARE EXPECTED OVER EXTREME SOUTHWESTERN WYOMING AND PORTIONS OF
NORTHERN UTAH DURING THIS PERIOD. THERE IS ALSO A POTENTIAL FOR
LOCALLY HEAVY PRECIPITATION IN THE FORM OF RAIN AND SNOW OVER
SOUTHERN UTAH FRIDAY THROUGH EARLY SATURDAY.
MUCH COLD AIR WILL FILTER ACROSS UTAH THIS WEEKEND.
REFER TO THE LATEST WINTER WEATHER STATEMENT...SLCWSWSLC...FOR
DETAILS. ALSO BE SURE TO MONITOR FUTURE FORECASTS AND OUTLOOKS FOR
ADDITIONAL INFORMATION.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
TARDY
Heavy Snow, Rich/Cache T Nw/P E C Weber/Most of Morgan/Nw Summit/Ne Salt Lake/X Ne Box Elder
- When
- December 1, 11:00 AM MST to December 2, 10:30 AM MST
- Where
- Rich/Cache T Nw/P E C Weber/Most of Morgan/Nw Summit/Ne Salt Lake/X Ne Box Elder forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
13.0" in 24h Horse Ridge SNOTEL
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, December 1 to 31, 2005$120 million · 45 events
- Wildfire and Drought in Texas, December 1 to 31, 2005$50 million · 8 events
- Drought in Oklahoma, December 1 to 31, 2005$11 million · 29 events
- Heavy Snow in Ohio, December 1 to 2, 2005$340,000 · 5 events
- Heavy Snow in Pennsylvania, December 1 to 2, 2005$225,000 · 3 events
- Drought in Oklahoma, December 1 to 31, 200525 events
- Drought in Texas, December 1 to 31, 200521 events
- Drought in Colorado, December 1 to 31, 200521 events
- Drought in Iowa, December 1 to 31, 200518 events
- Drought in Illinois, December 1 to 31, 200515 events
- Drought in Illinois, December 1 to 31, 200513 events
- Heavy Snow in Idaho, December 1 to 2, 200510 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5483577.